Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 7, NWS Tulsa, OK

February 19, 1994Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 19, 1994, 5:15 PM CST for Creek County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Feb 19, 1994, 5:15 PM CST (23:15 UTC)
Expired
Feb 19, 1994, 6:00 PM CST
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 192318
SVRTUL
OKC037-200000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST SAT FEB 19 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...CREEK COUNTY
 
AT 514 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTHWEST OF DEPEW. MOVEMENT WAS NORTHEAST AT 35
MPH. THE COMMUNITIES OF DEPEW AND BRISTOW ARE IN THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF A NICKEL AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:45 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Feb 19, 3:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
345 PM CST SAT FEB 19 1994

LOTS OF THINGS TO CONSIDER TODAY AND LITTLE TIME TO DO IT. SEVERE TSTM
WATCH NOW IN EFFECT FOR PARTS OF ERN OK. SHORTWAVE MOVING ACROSS WEST
TEXAS ATTM PROVIDING ENOUGH MID LEVEL COOLING TO BREAK THE CAP AND
INITIATE TSTM DEVELOPMENT. AS THIS SHORTWAVE MOVES NORTHEAST OVERNIGHT
...SHOWERS AND TSTMS SHOULD TEND TO DIMINISH AFTER MIDNIGHT AND PACIFIC
COLD FRONT WILL SHIFT INTO ERN OK TO NEAR A TUL/MLC LINE BY SUNDAY
MORNING.

ANOTHER SHORTWAVE IS FCST TO MOVE OUT OF THE SOUTHWEST U.S. INTO THE
PLAINS SUNDAY AFTERNOON AND SUNDAY NIGHT. AVN AND ETA ALLOW MORE
MOISTURE TO BE DRAWN BACK NORTHWEST INTO ERN OK AHEAD OF THIS SHORTWAVE
THAN THE NGM AND ARE THE PREFERRED MODELS. THUS WILL KEEP POPS ACROSS
ALL OF ERN OK SUNDAY WITH THE HIGHEST POPS IN SE OK. PRECIP TO END FROM
THE NORTHWEST SUNDAY NIGHT EXCEPT POSSIBLY IN FAR SE OK WHERE A FEW
SHOWERS MAY LINGER INTO MONDAY MORNING. APPEARS PRECIP WILL END LONG
BEFORE TEMPS GET COLD ENOUGH FOR WINTRY PRECIP.

MOVEMENT OF CANADIAN COLD FRONT TO THE NORTH ANOTHER PROBLEM FOR THIS
FCST. PLAN ON THIS FRONT ENTERING NE OK SUNDAY AFTERNOON AND MOVING
THROUGH THE REST OF ERN OK SUNDAY NIGHT.

RAISED TEMPS ABOVE THE NGM MOS TONIGHT EAST OF THE PACIFIC COLD FRONT
WITH HIGH DEWPOINTS IN PLACE. WARM BOUNDARY LAYER TEMPS ON BOTH THE ETA
AND NGM MODELS ALSO ARGUE FOR WARMER TEMPS THAN GUIDANCE ON SUNDAY.
WILL COOL TEMPS BELOW THE NGM MOS IN MOST AREAS SUNDAY NIGHT AND MONDAY
WITH THE PASSAGE OF THE CANADIAN FRONT BUT TEMPS WILL STILL NOT BE TOO
BAD FOR THIS TIME OF YEAR. NGM MOS POPS TOO LOW THROUGHOUT THE ENTIRE
FCST PERIOD.

YET ANOTHER SHORTWAVE WILL APPROACH THE AREA MONDAY NIGHT AND BRING
ANOTHER CHANCE OF RAIN TO THE AREA. AGAIN APPEARS FROM 72 HOUR AVN THAT
PRECIP SHOULD REMAIN LIQUID.

.TUL...NONE.

PLATE

In the hours before

Special weather statement, Feb 19, 4:18 PM CST, 57 minutes before
OKC037-091-101-107-111-113-117-143-145-192315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CST SAT FEB 19 1994

...THUNDERSTORMS INCREASING OVER NORTHEAST OKLAHOMA...

AT 410PM...RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLY
SOME SMALL HAIL AND STRONG WINDS IN SOUTHERN PAWNEE COUNTY NEAR
MARAMEC. ANOTHER THUNDERSTORM WAS DEVELOPING JUST NORTH OF STROUD NEAR
THE CREEK...LINCOLN COUNTY LINE.

THESE STORMS WERE IN A BAND OF THUNDERSTORMS THAT EXTENDED FROM NORTHERN
OSAGE COUNTY BACK INTO CENTRAL OKLAHOMA. THEY WERE MOVING NORTHEAST AT
35 MPH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM THIS EVENING FOR
CREEK...TULSA...WAGONER...MUSKOGEE...OKMULGEE...OKFUSKEE AND MCINTOSH
COUNTIES IN EASTERN OKLAHOMA.

IF YOU ARE IN OR CLOSE TO THE WATCH AREA BE ON THE LOOKOUT FOR
THREATENING WEATHER AND TAKE SHELTER IF NECESSARY.

LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Feb 19, 4:19 PM CST, 56 minutes before
OKC037-091-101-107-111-113-117-143-145-192315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CST SAT FEB 19 1994

...THUNDERSTORMS INCREASING OVER NORTHEAST OKLAHOMA...

AT 410PM...RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN AND POSSIBLY
SOME SMALL HAIL AND STRONG WINDS IN SOUTHERN PAWNEE COUNTY NEAR
MARAMEC. ANOTHER THUNDERSTORM WAS DEVELOPING JUST NORTH OF STROUD NEAR
THE CREEK...LINCOLN COUNTY LINE.

THESE STORMS WERE IN A BAND OF THUNDERSTORMS THAT EXTENDED FROM NORTHERN
OSAGE COUNTY BACK INTO CENTRAL OKLAHOMA. THEY WERE MOVING NORTHEAST AT
35 MPH.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM THIS EVENING FOR
CREEK...TULSA...WAGONER...MUSKOGEE...OKMULGEE...OKFUSKEE AND MCINTOSH
COUNTIES IN EASTERN OKLAHOMA.

IF YOU ARE IN OR CLOSE TO THE WATCH AREA BE ON THE LOOKOUT FOR
THREATENING WEATHER AND TAKE SHELTER IF NECESSARY.

LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

J

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.